My "topa-trip" so far. I took my fist 25mg. tablet on Thursday night about an hour before bedtime. That night I slept better than I had in... I don't know, years. I am usually a TERRIBLE sleeper. Friday I woke up feeling well rested and... drum roll... no headache. Not even slightly. It was such a strange feeling. I lied in bed for a few minutes scared that if I moved the headache would kick in. Nope, everything was fine! throughout the day the only thing I really noticed was that my mouth was dry so I carried a bottle of water with me.
Friday my sister Addy spent the night and we stayed up past midnight working on crafts. I took my pill at like 12:30, felt fine, and drifted right to sleep, slept right through the night, and woke up feeling great. The only thing that was different was my feet were cold so I had to sleep in socks which I NEVER do.
Let me take a moment to mention that I have always had major sleeping problems. I'm a mess, I know. When I was a kid I would sleep with a pillow over my head because complete darkness and silence was the only way I could get any sleep. I still do that now. I was on prescription Ambian for awhile. Most people take 5mg, yeah, I took 20 mg, and the only thing it did was make me sleepy during the day. So, obviously I am loving on the topamax so far!
Saturday afternoon Addy and I went to get my hair cut. All of a sudden I got this TERRIBLE taste in my mouth. Like burnt plastic. I bought some gum and a bottle of water and that took care of it. At 4 o clock I realized that I hadn't eaten anything all day.I just never got hungry. Note to self, remind yourself to eat. That night I fell asleep fine, again with socks.
Sunday I started having a few memory problems. Nothing severe, and honestly I did not get a bunch of sleep over the weekend so maybe that's it. My mouth was getting drier and drier so I was drinking more water. Still not one headache let me mention. I have NEVER gone 3 days in a row with no sign of a headache! When I went to go to sleep on Sunday my feet were very very cold. I put on a pair of socks and then slippers over them. When I would lay on my right side, I could feel pressure under my right ribs. Like there was a water balloon in there. Not a bunch of pressure, just like some heart burn over to the side and under my ribs. I fell asleep and once again, woke up feeling like I had slept 18 hours.
Monday was my first day back to work. My mouth was sooo dry. Cottonmouth in an understatement. This was the first day I drank 1 gallon of water. This is really good though because I am horrible at drinking water. The doctor also warned me that kidney stones were really common while on the medication and the best thing to do was drink tons of water. Check! Also the weird taste was back with a vengeance. I ate 10 pieces of gum. Seriously. Also still no desire to eat. I made myself have a snack and subway for lunch, but I never felt hungry even once.
I was talking to someone who told me that they had to stop taking the t-max because they couldn't stand the severe tingling in their hands. I mentioned that I hadn't had ANY and then I realized that it was probably because my hands were pretty numb. Oh well, numb isn't too bad! Later in the day I started mistyping words. Not misspelling, just typing the complete wrong word. I went to type "invoice," and typed "monitor," I erased it and typed "and." Stuff like that happened a few other times but I was able to catch it.
Monday night I was reading a magazine on the couch and fell asleep sitting up. When it was time to go to bed, again I had the freezing feet, pressure under the ribs, and this time whenever I almost had drifted off I would start feeling like I just had to stretch my legs as hard and as much as I could because they were driving me crazy. I'm guessing this is what the restless leg syndrome commercials are always talking about. Every time I would do that it would wake me back up. This went on for 10 minutes or so but once I fell asleep I slept through the whole night and again had no problem getting up.
Today I have had the dry mouth, and when I went to drink water this morning it tasted really weird... but it was bottled so there was no reason. I dumped it out and had tap water instead and that seems to be fine. My mouth will still randomly taste funny but the gum and water fixes that. My hands are almost completely numb and are freezing. the doctor said all this stuff would happen as my body adjusted to the meds. Hmm, what else. My spelling has taken a slight hit, but every program I use has a spell check so thats fine. The problem is still when I use the wrong word. Once today I answered the phone "how can we...er, I... direct your call" but that was about it. Oh, and I sent the same person an email about the same thing about one hour apart. So, maybe I am having more memory problems?
I warned everyone in my department about the medication so they have a heads up.
Honestly I'm really happy so far. I know I'm not on a high dose yet, but a lot of the people on the message boards started reacting badly right away. I feel like right now all of my side effects are really manageable. The cold and numb hands don't really bother me, I am sleeping and waking up better than I ever have, still no headaches, I'm not too spacy, and maybe its good my mouth is dry and funky tasting because the water is really really good for me!
I'm hoping I am one of the lucky few that don't really have side effects. I think I might be! Meds don't effect me very much, like I said before, 1200mg of Ibuprofen does for me what 200mg does for most people, and even though 5mg of Ambian will knock most people out, 20mg didn't help me sleep at all. And it does seem like its working on the headaches so far! Although a lot of people on the boards say that they didn't have problems till they made the jump to 50, 75, or 100mg. Pray for me!
If you notice me acting weird, or repeating anything to you don't be afraid to tell me. I am more than well aware that this medication is going to mess with me and I want to be as aware as possible so I can try to minimize the effects it has on the people around me:)
Edit: At about 2:30 the freezing numb hands turned into warm, not quite as numb hands. Then half of my face and head got tight and tingly feeling. Again, nothing unbearably or even that annoying at this point. I am soo glad I really researched this med because otherwise there is no way it would have dawned on me that all the little changes that my body is going through right now could have come from one tiny pill. Especially the word recall problems that I am having. Its just been taking me a few extra seconds to figure out what I'm trying to say, which is awkward when I'm talking to someone... Okay, more tomorrow.